Q. What is the treatment for paracetamol poisoning?

 

Questions 


Hi doctor,

My friend took 4 g of Paracetamol yesterday morning for back pain. Then, he visited the hospital yesterday evening for Paracetamol poisoning. What is the treatment for this situation?

 

 

Answered


Hello,

Welcome to dr.sitehome.info.

  • More than 3.5 g of Acetaminophen can cause liver toxicity. But, one time dose should not cause too much harm. Technically, if it is more than two to four days, then the accumulative effect is dangerous.
  • Since he went late, I doubt that he would have received the activated charcoal. The drug of choice is N-Acetylcysteine.
  • The treatment is aimed at removing the Acetaminophen from the circulation and replacing it by glutathione.
  • This antidote Acetylcysteine acts as a precursor for glutathione. It helps to prevent damage to the liver. N-acetylcysteine can neutralize NAPQI (N-Acetyl-p-benzoquinone imine) by itself, which is an active metabolite of Paracetamol causing the main damage.
  • There are protocols using N-Acetylcysteine that can be followed to help prevent progression of the disease, but it depends upon the hospital if they have adopted it or not.

For further doubts consult an internal medicine physician online –> https://www.dr.sitehome.info/ask-a-doctor-online/internal-medicine-physician

Ask a Doctor Online

 

 

 

#for,#is,#Paracetamol,#poisoning,#the,#treatment?,#what,Q.

Medical Questions

Facebook Comments

Post a comment